Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 27, 2004, 4:02 PM MDT for Albany County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 4:02 PM MDT (22:02 UTC)
- Expired
- Sep 27, 2004, 4:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272204 SVRCYS WYC001-272230- /X.NEW.KCYS.SV.W.0011.040927T2202Z-040927T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING * UNTIL 430 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCK RIVER...OR ABOUT 34 MILES NORTHWEST OF LARAMIE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF ALBANY COUNTY. LAT...LON 4182 10580 4181 10604 4156 10605 4158 10575 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:55 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 27, 2:55 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT MON SEP 27 2004 .SHORT TERM...SHOWERS AND MORE NUMEROUS THAN EXPECTED TSTMS HAVE BEEN INCREASING THIS AFTERNOON OVER NERN WY AND WRN SD WITH SOME OF THESE SPREADING INTO NW PART OF FORECAST AREA. WITH UPSLOPE FLOW FROM SURFACE HIGH OVER ND...WILL CONTINUE IDEA OF SCATTERED POPS TONIGHT ESPECIALLY OVER AREAS ENHANCED BY UPSLOPE. LOWEST POPS WILL BE OVER NORTHERN NEBRASKA PANHANDLE. AREAS OF FOG AND LOW CLOUDS ARE LIKELY TONIGHT IN SOUTHEAST WY AND IN SOUTHERN PANHANDLE...WITH THIS SLOWLY DISSIPATING TUE MORNING. WITH SOME INSTABILITY DEVELOPING OVER SOUTH CENTRAL WY TUE AFTERNOON...WILL KEEP A LOW POP THERE. DRY EAST OF MOUNTAINS ON TUE WITH FAIRLY STIFF RETURN SSELY WINDS. TEMPS WILL BE WARMER PER H7 PROGS. .LONG TERM...SFC TROF DEEPENS OVR WRN NEB TUES NIGHT A HEAD OF VORT MAX EJECTING NE FROM SO CAL UPPER LOW. ETA SHOWING MORE RIDGING ACROSS THE CWA THAN GFS WHICH AFFECTS TIMING OF PCPN AS THIS SYSTEM BEGINS TO MOVE EAST. GFS A BIT MORE CONSISTANT SO WILL FAVOR BRINGING POPS IN OVER THE WRN CWA WEDS AFTN AND OVER SE WY BY WEDS EVENING. SYSTEM PASSES BY EARLY THURSDAY BEFORE UPPER LOW MOVING ACROSS SRN CANADA DRIVES COLD FRONT S ACROSS CWA TURSDAY NIGHT. SHOLD SEE A PERIOD OF UPSLOPE PCPN BEHIND FRONT INTO EARLY FRIDAY THEN ENDING AS SFC HIGH BUILDS OVER PLAINS AND DRIES AIRMASS. WEAK SYSTEM MAY BRING SOME SHOWERS TO THE MTNS LATE SATURDAY THEN RIDGING EXPECTED TO BRING DRY AND MILD CONDITIONS TO CLOSE OUT THE WEEKEND. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. JLH/RE
Hazardous weather outlook, Sep 27, 2:29 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MDT MON SEP 27 2004 NEZ001>003-019>021-054-055-WYZ059>070-281130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 229 PM MDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST WYOMING THIS AFTERNOON AND GRADUALLY SPREAD INTO THE WESTERN NEBRASKA PANHANDLE BY THIS EVENING. SOME SHOWERS AND A FEW THUNDERSTORMS WILL LINGER THIS THROUGH THE EVENING HOURS...AND THEN THESE WILL BE REPLACED BY AREAS OF LOW CLOUDS AND FOG TONIGHT EAST OF THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY...MAINLY OVER CARBON COUNTY AND THE SIERRA MADRE AND MEDICINE BOW MOUNTAINS OF WYOMING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON THURSDAY AHEAD OF A STRONG COLD FRONT. SOME LINGERING SHOWERS AND COOLER TEMPERATURES WILL BE OVER THE REGION FRIDAY BEFORE DRY AND MILDER CONDITIONS MOVE IN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.